Alert archive / North Dakota / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Jan 31, 2011, 2:41 PM MST for 24 counties in North Dakota. It was in force for 20 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2011, 2:41 PM MST (21:41 UTC)
- Expired
- Feb 1, 2011, 11:00 AM MST
- In force
- 20 hr
- Issued by
- NWS Bismarck, ND
All 24 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 126 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 7:00 PM MST | SNOW 2.2 | Crosby, ND | |
| Feb 1, 10:47 AM MST | SNOW 1 | 2 Nw Beulah, ND | 24 HOUR SNOW FALL |
| Feb 1, 10:47 AM MST | SNOW 1.1 | 5 Nw Bismarck, ND | 24 HOUR SNOWFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS43 KBIS 312141 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CST MON JAN 31 2011 ...COLD ARCTIC AIR...DANGEROUS WIND CHILLS...AND FLURRIES WILL CONTINUE TO IMPACT THE NORTHERN PLAINS MONDAY EVENING THROUGH TUESDAY MORNING... .BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS THIS AFTERNOON. THE FRIGID TEMPERATURES COMBINED WITH NORTH WINDS TO 15 MPH WILL CREATE AREAS OF DANGEROUS WIND CHILLS FROM 35 TO NEAR 50 BELOW ACROSS MUCH OF WESTERN THROUGH NORTH CENTRAL NORTH DAKOTA TONIGHT AND TUESDAY MORNING. A WIND CHILL WARNING IS IN EFFECT FROM LATE MONDAY AFTERNOON THROUGH NOON ON TUESDAY. A WIND CHILL ADVISORY FOR WIND CHILLS FROM 25 TO 35 BELOW REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL NORTH DAKOTA UNTIL NOON ON TUESDAY. IF PLANNING TRAVEL TODAY...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. NDZ001>005-009>013-017>023-031>035-040>044-010545- /O.UPG.KBIS.WC.Y.0040.000000T0000Z-110201T0000Z/ /O.NEW.KBIS.WC.W.0001.110131T2141Z-110201T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 341 PM CST MON JAN 31 2011 /241 PM MST MON JAN 31 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES WILL DROP TO 35 TO NEAR 50 BELOW ZERO AT TIMES. * SCATTERED FLURRIES WILL CONTINUE INTO THIS EVENING...WITH ONLY ADDITIONAL LIGHT ACCUMULATIONS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ025-036-037-045>048-050-051-010545- /O.EXT.KBIS.WC.Y.0040.000000T0000Z-110201T1800Z/ FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 341 PM CST MON JAN 31 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES WILL DROP TO AROUND 35 BELOW ZERO AT TIMES. * OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE EVENING...WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
266 WWUS43 KBIS 010021 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 621 PM CST MON JAN 31 2011 ...COLD ARCTIC AIR...DANGEROUS WIND CHILLS...AND FLURRIES WILL CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH TUESDAY MORNING... .BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS TONIGHT. FRIGID TEMPERATURES COMBINED WITH NORTH WINDS TO 15 MPH WILL CREATE AREAS OF DANGEROUS WIND CHILLS FROM 35 TO NEAR 50 BELOW ACROSS MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT AND TUESDAY MORNING. A WIND CHILL WARNING IS IN EFFECT FOR THESE AREAS UNTIL NOON TUESDAY. A WIND CHILL ADVISORY FOR WIND CHILLS OF 25 TO 35 BELOW REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA UNTIL NOON ON TUESDAY. IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. NDZ001>005-009>013-017>023-031>035-040>044-010830- /O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 621 PM CST MON JAN 31 2011 /521 PM MST MON JAN 31 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * WIND CHILL VALUES WILL DROP TO 35 TO NEAR 50 BELOW ZERO AT TIMES. * SCATTERED FLURRIES WILL CONTINUE INTO THIS EVENING...WITH ONLY ADDITIONAL LIGHT ACCUMULATIONS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ025-036-037-045>048-050-051-010830- /O.CON.KBIS.WC.Y.0040.000000T0000Z-110201T1800Z/ FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 621 PM CST MON JAN 31 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * EXPECT WIND CHILLS TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. * OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE EVENING...WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
828 WWUS43 KBIS 010408 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1008 PM CST MON JAN 31 2011 ...COLD ARCTIC AIR...DANGEROUS WIND CHILLS...AND FLURRIES WILL CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH TUESDAY MORNING... .BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS TONIGHT. FRIGID TEMPERATURES COMBINED WITH NORTH WINDS TO 15 MPH WILL CREATE AREAS OF DANGEROUS WIND CHILLS FROM 35 TO NEAR 50 BELOW ACROSS MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT AND TUESDAY MORNING. A WIND CHILL WARNING IS IN EFFECT FOR THESE AREAS UNTIL NOON TUESDAY. A WIND CHILL ADVISORY FOR WIND CHILLS OF 25 TO 35 BELOW REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA UNTIL NOON ON TUESDAY. IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. NDZ001>005-009>013-017>023-031>035-040>044-011215- /O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 1008 PM CST MON JAN 31 2011 /908 PM MST MON JAN 31 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * WIND CHILL VALUES WILL DROP TO 35 TO NEAR 50 BELOW ZERO AT TIMES. * SCATTERED FLURRIES WILL CONTINUE INTO THIS EVENING...WITH ONLY ADDITIONAL LIGHT ACCUMULATIONS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ025-036-037-045>048-050-051-011215- /O.CON.KBIS.WC.Y.0040.000000T0000Z-110201T1800Z/ FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1008 PM CST MON JAN 31 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * EXPECT WIND CHILLS TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. * OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE EVENING...WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
894 WWUS43 KBIS 011043 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 443 AM CST TUE FEB 1 2011 ...COLD ARCTIC AIR AND DANGEROUS WIND CHILLS WILL CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH WEDNESDAY MORNING... .BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS TODAY...THEN WILL BUILD SOUTH TONIGHT. FRIGID TEMPERATURES NOW THROUGH WEDNESDAY MORNING WILL CONTINUE TO COMBINE WITH WINDS UP TO 15 MPH TO CREATE AREAS OF DANGEROUS WIND CHILLS FROM 25 BELOW TO NEAR 50 BELOW ACROSS MUCH OF THE STATE. IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN A VERY SHORT PERIOD OF TIME IF PROPER PRECAUTIONS ARE NOT TAKEN. NDZ001>005-009>013-017>023-031>035-040>044-011845- /O.EXB.KBIS.WC.Y.0040.110201T1800Z-110202T1800Z/ /O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 443 AM CST TUE FEB 1 2011 /343 AM MST TUE FEB 1 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * EXPECT WIND CHILLS FROM 25 TO NEAR 50 BELOW ZERO AT TIMES TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING OR ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ025-036-037-045>048-050-051-011845- /O.EXT.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/ FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 443 AM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST WEDNESDAY. * EXPECT WIND CHILLS 25 BELOW TO 45 BELOW ZERO TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NH
684 WWUS43 KBIS 011310 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 710 AM CST TUE FEB 1 2011 ...COLD ARCTIC AIR AND DANGEROUS WIND CHILLS WILL CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH WEDNESDAY MORNING... .BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS TODAY...THEN WILL BUILD SOUTH TONIGHT. FRIGID TEMPERATURES NOW THROUGH WEDNESDAY MORNING WILL CONTINUE TO COMBINE WITH WINDS UP TO 15 MPH TO CREATE AREAS OF DANGEROUS WIND CHILLS FROM 25 BELOW TO NEAR 50 BELOW ACROSS MUCH OF THE STATE. IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN A VERY SHORT PERIOD OF TIME IF PROPER PRECAUTIONS ARE NOT TAKEN. NDZ001>005-009>013-017>023-031>035-040>044-012115- /O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/ /O.CON.KBIS.WC.Y.0040.110201T1800Z-110202T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 710 AM CST TUE FEB 1 2011 /610 AM MST TUE FEB 1 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ WEDNESDAY. * EXPECT WIND CHILLS FROM 25 TO NEAR 50 BELOW ZERO AT TIMES TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING OR ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ025-036-037-045>048-050-051-012115- /O.CON.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/ FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 710 AM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * EXPECT WIND CHILLS 25 BELOW TO 45 BELOW ZERO TODAY... TONIGHT...AND THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
316 WWUS43 KBIS 011803 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1203 PM CST TUE FEB 1 2011 ...COLD ARCTIC AIR AND DANGEROUS WIND CHILLS WILL CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH WEDNESDAY MORNING... .BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS TODAY...THEN WILL BUILD SOUTH TONIGHT. FRIGID TEMPERATURES NOW THROUGH WEDNESDAY MORNING WILL CONTINUE TO COMBINE WITH WINDS UP TO 15 MPH TO CREATE AREAS OF DANGEROUS WIND CHILLS FROM 25 BELOW TO NEAR 40 BELOW ACROSS MUCH OF THE STATE TODAY. IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN A VERY SHORT PERIOD OF TIME IF PROPER PRECAUTIONS ARE NOT TAKEN. NDZ001>005-009>013-017>023-031>035-040>044-020215- /O.EXP.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/ /O.CON.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 1203 PM CST TUE FEB 1 2011 /1103 AM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... ...WIND CHILL WARNING HAS EXPIRED AT NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS FROM 25 TO NEAR 40 BELOW ZERO AT TIMES TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING OR ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ025-036-037-045>048-050-051-020215- /O.CON.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/ FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1203 PM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * EXPECT WIND CHILLS 25 BELOW TO NEAR 40 BELOW ZERO TODAY... TONIGHT...AND THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 2:24 PM MST, 17 minutes earlier.
Area forecast discussion, Jan 31, 2:24 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 324 PM CST MON JAN 31 2011 .SYNOPSIS... 1050 ARCTIC HIGH PRESSURE BUILDING OVER THE NORTHERN PLAINS WITH VERY COLD AIRMASS AND PERSISTENT NORTH WINDS OF 10 TO 15 MPH. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... CURRENTLY...SOME RESIDUAL SNOW SHOWERS OR FLURRIES STILL LINGER ACROSS PORTIONS OF SOUTHERN AND CENTRAL NORTH DAKOTA...MOSTLY AS A RESULT OF A STRONG 500 MB TROUGH OVERHEAD THAT IS SLIDING SLOWLY SOUTH TOWARDS THE CENTRAL PLAINS. MEANWHILE...A VERY STRONG ARCTIC HIGH PRESSURE IS BUILDING INTO THE REGION FROM CENTRAL CANADA...AND DUE TO THE STRONG COLD ADVECTION ASSOCIATED WITH IT...TEMPERATURES HAVE FAILED TO EVEN APPROACH ZERO TODAY. MAJOR CONCERN WILL BE FALLING TEMPERATURES AND THE LIKELY POSSIBILITY OF WIND CHILL HEADLINES THROUGH THE SHORT TERM. CURRENT WIND CHILL ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE 12Z GFS AND ECMWF RUNS DEPICT A SLOW PROGRESSION OF THE MAJOR FEATURES TONIGHT AND TOMORROW. THE TROUGH DIVING SOUTH TAKES ON A RATHER STRONG POSITIVE TILT...SO AS THE RIDGE BEHIND THE TROUGH THEN SLIDES SOUTH...THE UPPER LEVEL FLOW OVER THE FORECAST AREA BECOMES NORTHEASTERLY BY TUESDAY NIGHT. DURING THAT TIME...EXPECT THE HIGH PRESSURE TO SCOUR THE REGION OF CLOUDS...FIRST IN THE NORTH TONIGHT THEN MOVING ON TO THE SOUTH TUESDAY...AND BRING A SIGNIFICANT AMOUNT OF COLD AIR INTO THE STATE. DUE TO THE EARLY CLEARING IN THE NORTH...TEMPERATURES THERE COULD DROP TO AROUND 30 BELOW TONIGHT...WHILE POINTS STILL UNDER CLOUD COVER SHOULD ONLY DROP TO AROUND 10 TO 20 BELOW. WINDS ARE NOT EXPECTED TO BE TOO STRONG...HOWEVER EVEN A LIGHT WIND COULD EASILY SEND WIND CHILL WELL INTO ADVISORY OR WARNING CRITERIA. TUESDAY NIGHT...AS THE UPPER LEVEL FLOW SHIFTS TO THE NORTHEAST...THE HIGH PASSES TO OUR SOUTH AND SURFACE FLOW IS EXPECT TO SHIFT TO THE WEST. THE RESULTING DOWNSLOPE FLOW SHOULD ACT TO BRING TEMPERATURES UP SLIGHTLY FOR THE OVERNIGHT LOWS...BEFORE WARM ADVECTION TRULY BEGINS TO RAMP UP HEADING INTO WEDNESDAY. .LONG TERM...WEDNESDAY THROUGH MONDAY... THE MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TEMPERATURES AND WIND CHILL VALUES WEDNESDAY MORNING...THEN THE FOCUS SHIFTING TO PRECIPITATION CHANCES FOR THE WEEKEND. ARCTIC AIR OVER THE STATE IN THE SHORT TERM PERIOD WILL BEGIN EXITING THE REGION TO THE SOUTHEAST...AND WARM ADVECTION BEGINS. WEDNESDAY MORNING TEMPERATURES ARE EXPECTED TO RANGE FROM 20 TO 30 BELOW. SOUTHWEST WINDS ARE EXPECTED TO USHER IN WARMER AIR FROM THE WEST...AND HIGHS EXPECTED TO REACH THE LOWER TEENS ABOVE ZERO IN THE WEST...WITH HIGHS AROUND ZERO IN THE SOUTHEASTERN PART OF THE STATE. THEN WARM ADVECTION WEDNESDAY NIGHT...WITH EARLY LOWS IN THE EVENING AND TEMPERATURES RISING LATE WEDNESDAY NIGHT. HIGHS THURSDAY IN THE 20S TO LOWER 30S WITH THE APPROACH OF A SHORTWAVE FROM THE NORTHWEST. THIS SHORTWAVE EXPECTED TO BRING A CHANCE OF PRECIPITATION FRIDAY NIGHT THROUGH SUNDAY. MAY BE A MIX OF FREEZING RAIN OR SNOW IN THE WEST FRIDAY NIGHT...THEN SOME COLD ADVECTION BEHIND THE UPPER SHORTWAVE KEEPING SNOW IN THE FORECAST FOR SATURDAY AND SUNDAY. .AVIATION... UPPER LEVEL SHORTWAVE OVER THE STATE IS PROGGED TO MOVE SOUTHEAST AND BE MAINLY OUT OF THE STATE BY MIDNIGHT. THUS EXPECT THE LIGHT SNOW/FLURRIES TO END FROM NORTHWEST TO SOUTHEAST THIS EVENING. MVFR/IFR CEILINGS TO IMPROVE GRADUALLY FROM NORTH TO SOUTH AS WELL...BECOMING MAINLY VFR NORTH BEFORE 06Z...AND VFR SOUTH BY AROUND 12Z...AND KJMS VFR BEFORE 18Z. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON CST /11 AM MST/ TUESDAY FOR NDZ001>005-009>013-017>023-031>035-040>044. WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR NDZ025-036-037- 045>048-050-051. && JVM/BPN/HW
Hazardous weather outlook, Jan 31, 4:31 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 531 AM CST MON JAN 31 2011 NDZ017>021-031>037-040>048-050-051-011145- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 531 AM CST MON JAN 31 2011 /431 AM MST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE ACROSS WEST AND CENTRAL NORTH DAKOTA THIS MORNING...DIMINISHING THROUGHOUT TODAY WEST TO EAST. LIGHT ADDITIONAL ACCUMULATIONS ARE EXPECTED...MAINLY CENTRAL AND EAST. NORTHEAST WINDS UP TO 15 MPH WILL CAUSE SOME AREAS OF BLOWING SNOW...CONTRIBUTING TO HAZARDOUS TRAVEL. WIND CHILLS TO 30 BELOW ZERO ARE ALSO EXPECTED. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON. SEE WWW.NOAA.GOV/BIS FOR DETAILS AND UPDATES. DANGEROUS WIND CHILLS WILL CONTINUE TONIGHT. STAY TUNED FOR UPDATES AND POSSIBLE HEADLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD AIR WILL REMAIN OVER THE AREA THROUGH EARLY WEDNESDAY. DANGEROUS WIND CHILLS WILL LIKELY DEVELOP AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS...EMERGENCY MANAGERS...COOPERATIVE OBSERVERS...AND LAW ENFORCEMENT ARE ALL ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE BISMARCK NATIONAL WEATHER SERVICE FORECAST OFFICE. NDZ001>005-009>013-022-023-025-011145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- 531 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH MONDAY AFTERNOON. EXPECT WIND CHILLS TO 30 BELOW ZERO AT TIMES. SEE WWW.NOAA.GOV/BIS FOR DETAILS AND UPDATES DANGEROUS WIND CHILLS WILL CONTINUE TONIGHT. STAY TUNED FOR UPDATES AND POSSIBLE HEADLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD AIR WILL REMAIN OVER THE AREA THROUGH EARLY WEDNESDAY. DANGEROUS WIND CHILLS WILL LIKELY DEVELOP AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Jan 31, 11:23 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1223 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM SNOW 2 ENE GRASSY BUTTE 47.40N 103.21W
01/31/2011 M6.1 INCH MCKENZIE ND CO-OP OBSERVER
3 DAY TOTAL SO FAR
&&
JVININGLocal storm report, Jan 31, 1:07 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
207 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 5 NW BISMARCK 46.86N 100.86W
01/31/2011 M4.9 INCH BURLEIGH ND CO-OP OBSERVER
0800 AM SNOW 2 NW BEULAH 47.28N 101.81W
01/31/2011 M4.8 INCH MERCER ND CO-OP OBSERVER
0800 AM SNOW MEDORA 46.91N 103.52W
01/31/2011 M3.0 INCH BILLINGS ND CO-OP OBSERVER
0800 AM SNOW WILTON 47.16N 100.78W
01/31/2011 M3.0 INCH MCLEAN ND CO-OP OBSERVER
0800 AM SNOW UNDERWOOD 47.46N 101.14W
01/31/2011 M2.6 INCH MCLEAN ND CO-OP OBSERVER
0800 AM SNOW 5 NW STREETER 46.71N 99.43W
01/31/2011 M3.0 INCH STUTSMAN ND CO-OP OBSERVER
0800 AM SNOW OAKES 46.14N 98.09W
01/31/2011 M4.0 INCH DICKEY ND CO-OP OBSERVER
0800 AM SNOW 5 NW NEW SALEM 46.90N 101.49W
01/31/2011 M4.5 INCH MORTON ND CO-OP OBSERVER
0800 AM SNOW 1 N MOTT 46.39N 102.33W
01/31/2011 M3.0 INCH HETTINGER ND CO-OP OBSERVER
0800 AM SNOW GARRISON 47.65N 101.42W
01/31/2011 M1.5 INCH MCLEAN ND CO-OP OBSERVER
0800 AM SNOW 1 E DUNN CENTER 47.35N 102.60W
01/31/2011 M2.5 INCH DUNN ND CO-OP OBSERVER
0800 AM SNOW BOWMAN 46.18N 103.39W
01/31/2011 M2.2 INCH BOWMAN ND CO-OP OBSERVER
&&
LLPNearby
Wind Chill Warnings in North Dakota, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.